Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 219, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 25, 2016, 3:46 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2016, 3:46 PM CDT (20:46 UTC)
- Expired
- Aug 25, 2016, 4:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 81 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 649 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted.
235
WUUS54 KTSA 252046
SVRTSA
OKC113-117-252130-
/O.NEW.KTSA.SV.W.0219.160825T2046Z-160825T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
346 PM CDT THU AUG 25 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL OSAGE COUNTY IN NORTHEASTERN OKLAHOMA...
CENTRAL PAWNEE COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 430 PM CDT
* AT 346 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES EAST OF
BLACKBURN...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWHUSKA... HOMINY...
CLEVELAND... BARNSDALL...
WYNONA... BLACKBURN...
PERSHING... NELAGONEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3625 9648 3637 9665 3671 9637 3654 9611
TIME...MOT...LOC 2046Z 219DEG 19KT 3637 9651
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
915
WWUS54 KTSA 252112
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
412 PM CDT THU AUG 25 2016
OKC117-252122-
/O.CAN.KTSA.SV.W.0219.000000T0000Z-160825T2130Z/
PAWNEE OK-
412 PM CDT THU AUG 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PAWNEE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3634 9636 3646 9642 3658 9618 3654 9611
TIME...MOT...LOC 2112Z 245DEG 22KT 3641 9630
$$
OKC113-252130-
/O.CON.KTSA.SV.W.0219.000000T0000Z-160825T2130Z/
OSAGE OK-
412 PM CDT THU AUG 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHEASTERN OSAGE COUNTY...
AT 412 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
HOMINY...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
HOMINY... BARNSDALL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3634 9636 3646 9642 3658 9618 3654 9611
TIME...MOT...LOC 2112Z 245DEG 22KT 3641 9630
HAIL...1.00IN
WIND...60MPH
$$133
WWUS54 KTSA 252131
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
431 PM CDT THU AUG 25 2016
OKC113-252141-
/O.EXP.KTSA.SV.W.0219.000000T0000Z-160825T2130Z/
OSAGE OK-
431 PM CDT THU AUG 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSAGE COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN ALLOWED TO EXPIRE.
LAT...LON 3634 9636 3646 9642 3658 9618 3654 9611
TIME...MOT...LOC 2130Z 219DEG 19KT 3641 9630
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:32 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 25, 2:32 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 232 PM CDT THU AUG 25 2016 .DISCUSSION... Surface front currently stretches from eastern KS into southwestern OK...with an unstable and weakly capped atmosphere located across our region. Have seen isolated weak convection develop earlier in the terrain areas and most recently near the frontal boundary across northern OK. Convection will eventually expand in coverage from eastern KS into the TX panhandle...with areas northwest of I-44 having the best chances of seeing late afternoon/evening storms. A strong/severe storm will be possible...along with a few spots of locally heavy rainfall. The weak front will likely lift back north of the area by Friday...but still could see widely scattered areas of showers/thunderstorms as weak impulses traverse the region in the southwesterly flow aloft. Mid-level flow weakens over the weekend and into next week as the main belt of westerlies lifts north. Expect an extended period of near seasonal temperatures with mainly diurnal chances of showers and thunderstorms. Still plenty of model uncertainty concerning potential track of tropical system into the Gulf of Mexico next week. Stay tuned. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 92 72 93 / 30 30 20 30 FSM 74 91 72 92 / 20 50 20 30 MLC 72 90 70 92 / 20 40 20 30 BVO 69 91 68 92 / 50 30 20 20 FYV 69 86 67 88 / 20 50 20 30 BYV 70 85 68 88 / 30 50 20 30 MKO 72 90 70 91 / 20 40 20 30 MIO 70 89 69 91 / 30 50 20 30 F10 72 89 71 91 / 20 30 20 30 HHW 73 89 71 92 / 10 50 20 30 && .TSA Watches/Warnings/Advisories... OK...None. AR...None. && SHORT TERM...05 LONG TERM....18
Hazardous weather outlook, Aug 25, 12:57 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1257 PM CDT THU AUG 25 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1257 PM CDT THU AUG 25 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA. ONSET...LATE AFTERNOON AND EVENING. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON AND EVENING NEAR A STALLING FRONTAL BOUNDARY ACROSS FAR NORTHEAST OKLAHOMA. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE CONCERN. THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT HOURS ACROSS NORTHEAST OKLAHOMA AND EVEN NORTHWEST ARKANSAS AS A THUNDERSTORM COMPLEX APPROACHES FROM THE WEST. LOCALLY HEAVY RAINFALL WILL BE LIKELY WITH ANY STORMS THAT DEVELOP. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN BE POSSIBLE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS FRIDAY AND SATURDAY AS A SERIES OF WEAK UPPER WAVES LIFT NORTH OUT OF TEXAS. SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE SUNDAY THROUGH MUCH OF NEXT WEEK AS A MOIST AND UNSTABLE AIR-MASS REMAINS IN PLACE. THUNDERSTORM DEVELOPMENT NEXT WEEK WILL MAINLY BE CONFINED TO THE AFTERNOON HOURS IN ASSOCIATION WITH PEAK HEATING. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 4:01 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 32 min |
| Aug 25, 4:35 PM CDT | Special Weather Statement | TSA | Washington | 25 min |
| Aug 25, 5:59 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.